A 36-year-old "kind and loving" warehouse operative was found dead by his father in the family home in St Albans.
Colin Hinds, of Farringford Close, was found hanged in the garage on Sunday, January 19, this year.
An inquest held today heard how police and paramedics were called to the scene but nothing could be done at that time to save Mr Hinds.
In a letter to senior coroner for Hertfordshire, Edward Thomas, Mr Hinds’ family said his death was "totally unexpected".
Mr Thomas said: "You have described him as a kind and loving son.
"All the family got on well with him and he was clearly greatly loved by members of the family."
The inquest, held at Hertfordshire Coroners Court, Hatfield, concluded that Mr Hinds took his own life because he felt his financial problems were "too much".
Mr Thomas said: "He wasn’t that happy in his job. He left his job. His note indicated financial problems were too much for him."
Mr Hinds’ father broke down in tears as the coroner went over the events of his son’s death.
The family had gone to bed as usual the night before – Mr Hinds’ mother had spoken to him before he went to bed.
The next day his father went to look for his son in the garage, as Mr Hinds sometimes went in there to smoke, and discovered his body.
The Hinds family were too upset to comment when approached by the St Albans and Harpenden Review.
Mr Thomas continued: "I am satisfied with the evidence before me that Colin did the act that caused his death, primarily, asphyxiation by hanging.
"When Colin did the act that caused his death he knew it would.
"That’s what his intensions were and his note makes that clear.
"He clearly was a much loved member of the family and he felt that.
"I am satisfied that he had financial difficulties he felt he could not get out of and that was his reason."
A post-mortem carried out by Dr Wahab found injuries to Mr Hinds’ neck, and additional injuries to Mr Hinds’ wrists.
A toxicology report noted that the 36-year-old also had a higher than therapeutic level of the mediation Tramadol in his system but not enough to cause an overdose.